advertisement
 

  Back to Ask the Diabetes Team Ask the Diabetes Team
Question:

From Lisle, Illinois, USA:

I'm 50 years old, have type 1, use an insulin pump and have a thyroid problem. I've been on Synthroid for approximately two years. However, I don't feel like this is helping me. I'm depressed, have a low sex drive, am fatigued, Vitamin D deficient and am slowly gaining weight. My blood work indicated my T-4, Free, was 1.3; TSH, third generation was 2.05; and my vitamin D level was 27.6.

I asked my endocrinologist to put me on Armour, but she said that an endocrinologist would never prescribe Armour to someone with type 1 because of antibodies. I didn't understand exactly what she was saying. Is this true?

Also, what other medication is available besides Synthroid? Should I be tested for free T3 and thyroid antibodies?

Answer:

The problem is that your symptoms are not exclusively those of a thyroid problem. Although they do occur in people who have a low thyroid hormone level, there are other considerations that may cause those symptoms. You need to discuss these symptoms with your physician so that all aspects of your health can be put in order. Depression, itself, is increased in patients with type 1 diabetes. It also causes fatigue and decreased libido. I strongly encourage you to discuss this with your physician.

JTL

DTQ-20090823111713
Original posting 26 Aug 2009
Posted to Thyroid and Other Medications

  
advertisement


                 
  Home Return to Top

Last Updated: Tuesday April 06, 2010 15:10:18
This Internet site provides information of a general nature and is designed for educational purposes only. If you have any concerns about your own health or the health of your child, you should always consult with a physician or other health care professional.

This site is published by T-1 Today, Inc. (d/b/a Children with Diabetes), a 501c3 not-for-profit organization, which is responsible for its contents.
By using this site, you agree to our Terms of Use, Legal Notice, and Privacy Policy.
© Children with Diabetes, Inc. 1995-2015. Comments and Feedback.